Transgression and Clifford algebras
Annales de l'Institut Fourier, Volume 59 (2009) no. 4, p. 1337-1358

Let W be a differential (not necessarily commutative) algebra which carries a free action of a polynomial algebra SP with homogeneous generators p 1 ,,p r . We show that for W acyclic, the cohomology of the quotient H(W/ <p 1 ,,p r >) is isomorphic to a Clifford algebra Cl(P,B), where the (possibly degenerate) bilinear form B depends on W. This observation is an analogue of an old result of Borel in a non-commutative context. As an application, we study the case of W given by the quantized Weil algebra 𝒲(𝔤)=U𝔤Cl𝔤 for 𝔤 a reductive Lie algebra. The resulting cohomology of the canonical Weil differential gives a Clifford algebra, but the bilinear form vanishes on the space of primitive invariants of the semi-simple part. As an application, we consider the deformed Weil differential (following Freed, Hopkins and Teleman ).

Soit W une algèbre différentielle (pas forcément commutative) munie d’une action libre d’une algèbre de polynôme SP engendrée par des générateurs homogènes p 1 ,,p r . Nous démontrons, que si W est acyclique, alors la cohomologie du quotient H(W/<p 1 ,,p r >) est isomorphe à une algèbre de Clifford Cl(P,B), où la forme bilinéaire B (qui peut être dégénérée) dépend de W. Cette observation est analogue à un ancien résultat de Borel, dans le contexte non commutatif. Comme application nous étudions le cas où W est l’algèbre de Weil quantifiée, 𝒲(𝔤)=U𝔤Cl𝔤 avec 𝔤 une algèbre de Lie réductive. La cohomologie résultante de la différentielle de Weil canonique est une algèbre de Clifford, mais la forme bilinéaire est nulle sur l’espace des invariants primitifs de la partie semi-simple. Comme application nous considérons également la différentielle de Weil déformée (introduite par par Freed, Hopkins and Teleman).

DOI : https://doi.org/10.5802/aif.2466
Classification:  17B55,  15A75
Keywords: Lie algebras, Weil algebras, quantized Weil algebras, Clifford algebras, Transgression
@article{AIF_2009__59_4_1337_0,
     author = {Rohr, Rudolf Philippe},
     title = {Transgression and Clifford algebras},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {59},
     number = {4},
     year = {2009},
     pages = {1337-1358},
     doi = {10.5802/aif.2466},
     mrnumber = {2566963},
     zbl = {1187.17009},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2009__59_4_1337_0}
}
Rohr, Rudolf Philippe. Transgression and Clifford algebras. Annales de l'Institut Fourier, Volume 59 (2009) no. 4, pp. 1337-1358. doi : 10.5802/aif.2466. http://www.numdam.org/item/AIF_2009__59_4_1337_0/

[1] Alekseev, A.; Meinrenken, E. The non-commutative Weil algebra, Invent. math., Tome 139 (2000), pp. 135-172 | Article | MR 1728878 | Zbl 0945.57017

[2] Alekseev, A.; Meinrenken, E. Lie theory and the Chern-Weil homomorphism, Ann. Scient. Éc. Norm. Sup., Tome 38 (2005) no. 4, pp. 303-308 | Numdam | MR 2144989 | Zbl 1105.17015

[3] Bazlov, Y. Exterior powers of the adjoint representation of a simple Lie algebra, Weizmann Institute of Science, Rehovet, Israel (2003) (Ph. D. Thesis)

[4] Borel, A. Sur la cohomologie des espaces fibres principaux et des espaces homogènes de groupes de Lie compacts, Ann. of Math., Tome 57 (1953) no. 2, pp. 115-207 | Article | MR 51508 | Zbl 0052.40001

[5] Chevalley, C. Invariants of Finite Groups Generated by Reflections, American Journal of Mathematics, Tome 77 (1955) no. 4, pp. 778-782 | Article | MR 72877 | Zbl 0065.26103

[6] Diximier, J. Enveloping Algebras, North-Holland Publishing Company (1977) | MR 498740

[7] Duflo, M. Opérateurs différentiels bi-invariants sur un groupe de Lie, Ann. Sci. École Norm. Sup. (4), Tome 10 (1977) no. 2, pp. 265-288 | Numdam | MR 444841 | Zbl 0353.22009

[8] Freed, D. S.; Hopkins, M. J.; Teleman, C. Loop Groups and Twisted K-Theory II (math.AT0511232)

[9] Guillemin, V. W.; Sternberg, S. Supersymmetry and Equivariant de Rham Theory, Springer (1999) | MR 1689252 | Zbl 0934.55007

[10] Kostant, B. Lie Groups Representation on Polynomial Rings, American Journal of Mathematics, Tome 85 (1963) no. 3, pp. 327-404 | Article | Zbl 0124.26802

[11] Kostant, B. Clifford algebra analogue of the Hopf-Koszul-Samelson theorem, the ρ-decomposition C(𝔤)= End V ρ C(P), and the 𝔤-module structure of 𝔤, Adv. in Math., Tome 125 (1997), pp. 275-350 | Article | MR 1434113 | Zbl 0882.17002

[12] Lang, S. Algebra, Addison-Wesley (1993) (third edition) | MR 197234 | Zbl 0848.13001

[13] Mccleary, J. A User’s Guide to Spectral Sequences, Cambridge University Press (2001) (second edition) | MR 1793722 | Zbl 0959.55001

[14] Nicolas Bourbaki Lie groups and Lie algebras, Springer-Verlag (1989) | MR 979493

[15] Nicolas Bourbaki Algebra II, Chapter 7, Springer-Verlag (1990)

[16] Spanier, E. H. Algebraic Topology, McGraw-Hill (1966) | MR 210112 | Zbl 0145.43303